MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC VASCULAR; STENT, ILIAC

BOSTON SCIENTIFIC CORPORATION EPIC VASCULAR; STENT, ILIAC
Model Number 39202
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The 100% stenosed target lesion was located in the severely tortuous and severely calcified external iliac artery.A 7x100x75 epic vascular stent was advanced to treat the lesion.However, during procedure, the shaft broke and the stent could not be deployed since it was forced through severe calcification.The device was removed and came out normally and the procedure was completed with a different device.The stent was subsequently deployed outside the patient.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: theepic vascular 7x100x75 was received for analysis.The device was received with the stent fully deployed from the delivery system.The deployed stent was not returned for analysis.A visual and tactile examination found the inner shaft of the device to be kinked at more than one location.This type of damage is consistent with excessive force being applied to the delivery system.A visual examination identified no issues with the handle of the device.
 
Event or Problem Description

Brand Name
EPIC VASCULAR
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16593779
Report Number2124215-2023-10905
Device Sequence Number2906691
Product Code NIO
UDI-Device Identifier08714729805557
UDI-Public08714729805557
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2025
Device Model Number39202
Device Catalogue Number39202
Device Lot Number0026120563
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/02/2023
Supplement Date Received by Manufacturer03/29/2023
Initial Report FDA Received Date03/22/2023
Supplement Report FDA Received Date04/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown